Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 9, NWS Norman, OK

March 22, 200944 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 22, 2009, 3:03 PM CDT for 44 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 22, 2009, 11:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:03 PM CDT (20:03 UTC)
In effect from
Mar 22, 2009, 11:00 PM CDT
Expired
Mar 23, 2009, 10:00 PM CDT
In force
23 hr
Issued by
NWS Norman, OK
All 52 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 222003
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SUN MAR 22 2009

...STRONG SOUTH WINDS TO CONTINUE...

.SOUTHERLY WINDS WILL INCREASE EVEN MORE LATE THIS EVENING OVER
WESTERN OKLAHOMA AND THIS INCREASE WILL SPREAD OVER MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. SUSTAINED SOUTHERLY
WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL BE COMMON. WINDS
WILL DECREASE MONDAY NIGHT AND TUESDAY.

OKZ004-005-009-010-014>016-021-022-034-035-230415-
/O.NEW.KOUN.WI.Y.0009.090323T0400Z-090324T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...MANGUM...HOBART
303 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM CDT
MONDAY. 

SOUTHERLY WIND GUSTS WILL INCREASE LATE THIS EVENING AND PERSIST
THROUGH THE DAY MONDAY ACROSS WESTERN OKLAHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ006>008-011>013-017>020-023>031-033-036>042-044>047-050-051-
TXZ083>090-230415-
/O.NEW.KOUN.WI.Y.0009.090323T1200Z-090324T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-
MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLLIS...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
303 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE ON MONDAY AS A STORM SYSTEM
INTENSIFIES OVER THE CENTRAL PLAINS. THE STRONG WINDS WILL BEGIN
TO DECREASE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS74 KOUN 230308
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT SUN MAR 22 2009

...STRONG SOUTH WINDS TO CONTINUE OVERNIGHT AND MONDAY...

.SOUTHERLY WINDS ARE EXPECTED OVERNIGHT OVER WESTERN OKLAHOMA.
THESE HIGHER WIND SPEEDS WILL SPREAD OVER MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS ON MONDAY. SUSTAINED SOUTHERLY WINDS OF 25 TO
35 MPH WITH GUSTS OVER 40 MPH WILL BE COMMON. WINDS WILL DECREASE
MONDAY NIGHT AND TUESDAY.

OKZ004-005-009-010-014>016-021-022-034-035-231115-
/O.CON.KOUN.WI.Y.0009.090323T0400Z-090324T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...MANGUM...HOBART
1008 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY. 

SOUTHERLY WIND GUSTS WILL INCREASE LATE THIS EVENING AND PERSIST
THROUGH THE DAY MONDAY ACROSS WESTERN OKLAHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ006>008-011>013-017>020-023>031-033-036>042-044>047-050-051-
TXZ083>090-231115-
/O.CON.KOUN.WI.Y.0009.090323T1200Z-090324T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-
MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLLIS...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1008 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE ON MONDAY AS A STORM SYSTEM
INTENSIFIES OVER THE CENTRAL PLAINS. THE STRONG WINDS WILL BEGIN
TO DECREASE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KOUN 230947
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
447 AM CDT MON MAR 23 2009

...STRONG SOUTH WINDS TO CONTINUE OVERNIGHT AND MONDAY...

.SOUTH WIND WILL REMAIN STRONG TODAY WHILE A STORM SYSTEM
INTENSIFIES OVER THE CENTRAL PLAINS. THE STRONG WINDS WILL BEGIN
TO DECREASE MONDAY EVENING.

OKZ004>031-033>042-044>047-050-051-TXZ083>090-231800-
/O.EXT.KOUN.WI.Y.0009.000000T0000Z-090324T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
447 AM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED SOUTH WIND OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH WILL
BE COMMON. WIND WILL DECREASE TONIGHT AND TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS74 KOUN 231639 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CDT MON MAR 23 2009

...STRONG SOUTH WINDS TO CONTINUE THROUGH THIS EVENING...

.SOUTHERLY WINDS WILL REMAIN STRONG TODAY AND EVENING WHILE A
STORM SYSTEM INTENSIFIES OVER THE CENTRAL PLAINS.

OKZ004>031-033>042-044>047-050-051-TXZ083>090-240045-
/O.CON.KOUN.WI.Y.0009.000000T0000Z-090324T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1139 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

SUSTAINED SOUTH WIND OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL
BE COMMON ACROSS MOST OF OKLAHOMA AND WESTERN NORTH TEXAS. THE
WIND WILL SHIFT TO A MORE SOUTHWEST DIRECTION ACROSS FAR WESTERN
OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AND
EVENING BEHIND A DRY LINE...BUT REMAIN STRONG. A COLD FRONT WILL
MAKE ITS WAY ACROSS THE REGION OVERNIGHT AND TUESDAY
MORNING...SHIFTING THE WINDS TO A NORTHERLY DIRECTION...BUT SPEEDS
ARE NOT EXPECTED TO BE AS STRONG AS THOSE TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KOUN 232016
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT MON MAR 23 2009

...STRONG SOUTH WINDS TO CONTINUE THROUGH THIS EVENING...

.SOUTHERLY WINDS WILL REMAIN STRONG LATE THIS AFTERNOON AND
EVENING AS A STORM SYSTEM INTENSIFIES OVER THE CENTRAL PLAINS.

OKZ004>031-033>042-044>047-050-051-TXZ083>090-240300-
/O.CON.KOUN.WI.Y.0009.000000T0000Z-090324T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
316 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH THROUGH
THIS EVENING. THE STRONG WINDS ARE ASSOCIATED WITH A STRONG
SURFACE LOW OVER CENTRAL NEBRASKA. SOME WINDS GUSTS ACROSS NORTHERN
OKLAHOMA MAY EXCEED 50 MPH ESPECIALLY THROUGH 7 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 22, 2:55 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 22, 2:55 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SUN MAR 22 2009

.DISCUSSION...
FIRST LOBE OF DECENT UPWARD FORCING MAKING ITS WAY ACROSS WEST
TEXAS THIS AFTERNOON...BUT CURRENTLY EXPECT CAP OVER REGION TO
HOLD FOR THE MOST PART. WEAKEST PART OF CAP WOULD BE OVER NORTHERN
ONE-THIRD OR SO OF OKLAHOMA THIS EVENING AND OVERNIGHT. ELEVATED
SHOWERS WITH ISOLATED THUNDER WILL BE INCLUDED FOR THIS AREA. OF
GREATER CONCERN WILL BE STRONG WINDS THAT WILL BE PERSISTENT
THROUGH TOMORROW. AFTER A DIURNAL...ALBEIT SLIGHT DECREASE IN WIND
SPEEDS THIS EVENING...EXPECT WINDY CORRIDOR OF NORTHWEST AND WEST-
CENTRAL OKLAHOMA TO CRANK UP INTO THE ADVISORY LEVELS LATE THIS
EVENING AND OVERNIGHT AS LOW-LEVEL JET INTENSIFIES. A WIND
ADVISORY WILL BE ISSUED FOR THIS AREA TONIGHT...AND ADVISORY WILL
BE EXPANDED TO INCLUDE ALL BUT FAR SOUTHEAST OKLAHOMA TOMORROW.

SEVERE WEATHER POTENTIAL LOOKING FAIRLY CERTAIN FOR LATE TOMORROW
THROUGH TOMORROW NIGHT. ALTHOUGH QUALITY OF LOWER-LEVEL MOISTURE
AND INSTABILITY NOT ALL THAT IMPRESSIVE...VERY STRONG SHEAR AND
INTENSIFYING MID-UPPER LEVEL DYNAMICS WILL LIKELY LEAD TO
WIDESPREAD SEVERE THUNDERSTORMS. INITIALLY...SAY LATE AFTERNOON
THROUGH A FEW HOURS INTO THE EVENING...DEEP LAYER SHEAR WILL FAVOR
DISCRETE THUNDERSTORM MODES...BUT QUICKLY EVOLVE INTO LINEAR MODE
AS STRONGER FORCING APPROACHES AND DEEP LAYER WINDS BACK. STORM
COMPLEX EXPECTED TO SHIFT EAST AND SOUTHEAST OVER CENTRAL AND
SOUTHEAST PORTIONS OF THE FORECAST AREA OVERNIGHT AND EARLY
TUESDAY MORNING.

ANOTHER CONCERN WILL BE FIRE WEATHER CONDITIONS TOMORROW AFTERNOON
AND EARLY EVENING BEHIND THE DRY LINE ACROSS FAR WESTERN OKLAHOMA
INTO NORTH TEXAS. WE ALTERED GFS DEWPOINT INITIALIZATIONS FAIRLY
SIGNIFICANTLY TOMORROW AFTERNOON TO COINCIDE MORE WITH RELIABLE
ECMWF-NAM BLEND. ONCE THE DRY LINE MIXES EASTWARD OFF OF THE
CAPROCK INTO FAR WESTERN OKLAHOMA...EXPECT IT STALL AS UPPER
FORCING WITH MAIN SYSTEM SHIFTS NORTH-NORTHEAST LATE IN THE
AFTERNOON. SURGE OF DRY AIR WILL THEN PROCEED EASTWARD DURING THE
EVENING AND OVERNIGHT AS COLD FRONT OVERTAKES DRY LINE.

DID NOT MAKE SIGNIFICANT CHANGES TO THE NEW INITIALIZATIONS
WEDNESDAY AND BEYOND. MEDIUM RANGE MODELS STILL WANT TO BRING
ANOTHER SIGNIFICANT STORM SYSTEM THROUGH THE AREA THURSDAY INTO
FRIDAY. ALTHOUGH RAIN CHANCES WILL COME UP MID TO LATE WEEK...
THIS NEXT SYSTEM IS EXPECTED TO BRING A MORE SUBSTANTIAL CHANGE IN
AIRMASS...COOLING TEMPS BELOW AVERAGE FOR FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  75  50  64 /  20  30  70  30
HOBART OK         60  76  45  67 /  20  10  40  10
WICHITA FALLS TX  61  80  53  71 /  10  10  60  20
GAGE OK           58  74  40  65 /  20  20  10   0
PONCA CITY OK     63  72  49  62 /  40  40  80  30
DURANT OK         61  73  59  66 /  10  20  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR OKZ006>008-
     011>013-017>020-023>031-033-036>042-044>047-050-051.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ004-005-009-010-014>016-021-022-033>036.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 7 PM CDT MONDAY FOR
     OKZ004-005-009-010-014>016-021-022-034-035.

TX...WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR TXZ083>090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083-084-087.

&&

25/11
Hazardous weather outlook, Mar 22, 12:00 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN MAR 22 2009

OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THE CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN LOW THROUGH TONIGHT.

DISCUSSION...
A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A
DISTURBANCE MOVES ACROSS THE REGION AND THE LOW-LEVEL JET
STRENGTHENS TONIGHT. HOWEVER...WEAK INSTABILITY AND A MODERATELY
STRONG CAP WILL LIMIT THUNDERSTORM DEVELOPMENT...BUT WITH STRONG
WIND SHEAR IN PLACE...A FEW SEVERE STORMS COULD OCCUR. THE MOST
LIKELY LOCATION FOR SEVERE STORMS WILL BE WESTERN AND NORTHERN
OKLAHOMA. IF SEVERE STORMS DO OCCUR...ONE-INCH DIAMETER HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN CONCERNS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT...ESPECIALLY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS MONDAY...ALONG WITH
A SHARPENING DRYLINE THAT WILL MOVE EAST INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS LATE MONDAY THROUGH EARLY
TUESDAY...WITH THE GREATEST RISK OVER CENTRAL AND NORTH-CENTRAL
OKLAHOMA. SEVERE STORMS WILL BE POSSIBLE DUE TO THE STRONG WIND
SHEAR THAT IS EXPECTED TO DEVELOP ACROSS THE AREA. HOWEVER... THE
QUALITY OF MOISTURE AVAILABLE MAY BE SOMEWHAT LIMITED. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. TORNADOES ALSO CAN
NOT BE RULED OUT... ESPECIALLY WITH ANY DISCRETE STORMS THAT MAY
DEVELOP. THUNDERSTORMS WILL REMAIN POSSIBLE INTO TUESDAY AS A COLD
FRONT MOVES ACROSS THE REGION. STORM SPOTTER GROUPS AND EMERGENCY
MANAGERS ARE ENCOURAGED TO LISTEN FOR FURTHER UPDATES... AND TO BE
PREPARED FOR THE POSSIBILITY OF AN ACTIVE PERIOD OF SEVERE WEATHER
LATE MONDAY.

AFTER A BRIEF BREAK WEDNESDAY... THUNDERSTORM CHANCES WILL RETURN
THURSDAY AND CONTINUE INTO EARLY THIS WEEKEND.

OTHER HAZARDOUS WEATHER...
STRONG WINDS ARE EXPECTED ON MONDAY. IN ADDITION...WEATHER
CONDITIONS WILL BE STRONGLY SUPPORTIVE FOR THE RAPID SPREAD OF ANY
WILDFIRES BEHIND THE DRYLINE MONDAY AFTERNOON AND EVENING...MAINLY
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:09 PM CDTFire Weather WatchOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more14 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.